When starting Flecainide do the side effect... - AF Association

AF Association

20,491 members25,067 posts

When starting Flecainide do the side effects gradually get worse before they get better?

Dulcimer
Dulcimer

I have been taking 50mg twice a day for 6 days with only a bit of a light headed headache, but today it is much worse and I feel sick as well. I thought Flecainide didn't build up in the body, but a pharmacist has told me that it does. Has anyone else had a similar experience?

4 Replies
oldestnewest

Hi Dulcimer,

I don't know the specifics of Flecainide but most of the heart meds will take close to a week to get to the proper level in the blood. That is why most Drs will ask you to take a meds for a few weeks before they want to start adjusting it.

Tim

Dulcimer
Dulcimer in reply to TheStand

Hi Tim

Thanks for your reply. Have been taking it for a week today and I feel much better than than I did yesterday. Hopefully the side effects are starting to settle down.

Hi Dulcimer,

From what I've read the "half life " of Flec is about twenty hours. This means that two doses will still be having effect but by the time you take the third tablet the first is out of your system. I find that reassuring as you know you're covered,I do think some side effects settle after a while but it is so tough trying not to worry or wondering if it's another problem kicking off.

Dulcimer
Dulcimer in reply to Bagrat

Thanks for that info, I didn't know the tablets overlapped. Worrying about what is happening to you doesn't help the way you feel, but I do feel a lot better today, so may be the side effects are settling down.

You may also like...